Hail, Scott
- When
- June 20, 12:15 AM CST
- Where
- Scott County, 5 mi W of Scott City
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.483, -101.000
6 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 19, 1:49 PM CST, 10 hours 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 249 PM CDT SAT JUN 19 2004 .DISCUSSION... DAYS 1-2... U/A ANALYSIS THIS MORNING SHOWING DEVELOPING 7H BAROCLINIC ZONE OVER THE CNTL PLAINS WITH 85H BAROCLINIC ZONE AND MOISTURE LOCATED JUST SOUTH OF THE CWA AS A COOL DOME OF HIGH PRESSURE MOVES SOUTHEAST ACROSS THE PLAINS. GRANADA ALREADY SHOWING LOW LEVEL WINDS HAVE RETURNED TO THE SOUTH AND HAVILAND PROFILERS SHOWING E/NE WINDS NOW MORE SE SUGGESTING MOISTURE THAT WAS CONFINED SOUTH OF THE AREA WAS BEGINNING TO MAKE ITS WAY BACK. SFC MAP AT 18Z ALSO HAD DWPTS NEAR THE OK BORDER AROUND 60 WITH LOW CLOUDS AND FOG PRESENT ALREADY IN PARTS OF SW KS. AT THIS TIME PHONE CALLS TO SURROUNDING COUNTIES REVELING FOG NOT WIDESPREAD BUT AS SE FLOW DEVELOPS LATER THIS EVENING AND 60 DWPTS BEGIN TO ADVECT BACK INTO CWA FOG MAY INDEED BECOME WIDESPREAD BEFORE PCPN BEGINS LATER TONIGHT. AT THIS TIME OPTED TO NOT GO WITH A FOG ADV YET DID PLACE AREAS OF FOG IN THE GRIDS. AS FOR TEMPS DO NOT ANTICIPATE MUCH IF ANY DIURNAL CHANGE, IF ANYTHING TEMPS MAY WARM AS HIGHER DWPTS ADVT IN. AS FOR PCPN CHANCES WAA PROGGED OVER CWA BY 06Z AS WEAK VORT LOBE ROTATES ACROSS ERN CO INTO WRN KS. ALREADY SEEING CONVECTION DEVELOP OVER THE HIGHER TERRAIN AND AS THIS CONVECTION ENCOUNTERS THE DEVELOPING WAA SEE NO REASON WHY THESE SHRA/TSRA WILL NOT CONTINUE THROUGH THE NIGHT-EARLY MONDAY MORNING. CONVECTION CHANCES LOOKING BETTER ON SUNDAY AFTER/EVENING AS COLD FRONT MOVES INTO CWA AND BETTER AVAILABLE MOISTURE WILL BE PRESENT. MESO CAPES OVER 3000 AND 0-6KM SHEAR PROGGED TO BE BETWEEN 40-50 BY 00Z MONDAY. ALSO NOTICING PCPN H20 OF NEAR 1.5 INCHES IN OUR EASTERN CWA WHICH GIVEN PCPN OVER THE PAST SEVERAL DAYS COULD GIVE RISE TO SOME FLOODING CONCERNS SUNDAY NIGHT. DAYS 3-7... FORECAST CHALLENGES INCLUDE TIMING OF NOCTURNAL PRECIPITATION EVENTS AND TEMPERATURES. ANOMALOUSLY ROBUST WESTERN PACIFIC WAVETRAIN CIRCULATION STRUCTURE IS NOW IN PLACE ACROSS THE PACIFIC/NORTH AMERICAN SECTOR. I EXPECT THIS PATTERN TO SLOWLY GO THROUGH ITS LIFE CYCLE NEXT WEEK (GRADUALLY DECAY). IN ADDITION, LARGE POSITIVE HEIGHT ANOMALIES SHOULD PERSIST ACROSS THE NORTH POLAR LATITUDES, WITH RETROGRESSION FROM ABOUT GREENLAND INTO NORTHWEST CANADA. THE LATTER BEHAVIOR WILL BE A CONTRIBUTOR TO FORCING A LOBE OF THE POLAR VORTEX SOUTHWARD TO NEAR MINNESOTA BY THE MIDDLE OF NEXT WEEK. GIVEN THE CURRENT WEATHER-CLIMATE SITUATION (WHICH INCLUDES GENERAL PERSISTENCE AND ENHANCEMENT OF TROPICAL CONVECTION FROM ABOUT 60E-160E), I WOULD FAVOR THE SOLUTION OFFERED BY THE CDC REFORECAST ENSEMBLE. THE NCEP AND CANADIAN ENSEMBLES ARE SIMILAR, AS ARE THE DETERMINISTIC RUNS OF THE ECMWF AND UKMET. THIS MEANS THAT THE FLOW ACROSS THE CENTRAL ROCKIES/HIGH PLAINS SHOULD GRADUALLY BECOME MORE WEST AND NORTHWEST DURING THE UPCOMING WEEK, IN THE PRESENCE OF BELOW NORMAL MID/UPPER TROPOSPHERIC HEIGHTS. MEAN SEA LEVEL PRESSURES SHOULD REMAIN FAIRLY HIGH, ON AVERAGE, ACROSS THE CENTRAL PLAINS, MAINTAINING A GENERAL EASTERLY FLOW ACROSS MY CWA INTO COLORADO. FINALLY, THERE WILL BE A RATHER PERSISTENT STRONG SO-CALLED BAROCLINIC ZONE ACROSS THE CENTRAL AND SOUTHERN ROCKIES/PLAINS. THIS SET-UP WILL CONTINUE TO FAVOR DAILY THUNDERSTORM INITIATION OFF THE HIGH TERRAIN AND EVOLVING INTO MCS STRUCTURES THAT COULD AFFECT MY CWA DURING THE NIGHTTIME HOURS. SINCE TIMING OF THESE KIND OF EVENTS IS DIFFICULT FOR THIS WEEK 1 FORECAST TIME SCALE, I SIMPLY INSERTED A CHANCE OF LATE-AFTERNOON/OVERNIGHT STORMS FOR EACH DAY IN THE GRIDS. LATER SHIFTS CAN FINE TUNE THAT. BY NEXT WEEKEND, I BELIEVE THERE WILL BE A STRONG TROUGH (FOR THIS TIME OF YEAR) APPROACHING THE WEST COAST OF THE USA, AND THAT SHOULD LEAD TO A BUILDING RIDGE ACROSS THE SOUTHERN ROCKIES AND PLAINS. THAT WILL SHIFT THE MAIN MCS TRACK TO THE NORTHEAST, TOWARD THE NORTHERN/CENTRAL PLAINS, ETC., DURING WEEK 2. I LOWERED TEMPERATURES A BIT FOR TUESDAY THROUGH WEDNESDAY MORNING, GIVEN THERE WOULD HAVE YET BEEN ANOTHER SURGE OF UNSEASONABLY COOL AIR, ALONG WITH THE CLOUD COVER AND PRECIPITATION. I THINK TEMPERATURES WILL WARM TO NEAR SEASONAL BY NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... DDC 61 81 61 81 / 50 30 50 30 GCK 60 81 60 80 / 50 30 50 30 EHA 61 90 59 82 / 30 20 40 40 LBL 61 90 61 82 / 40 20 40 40 HYS 60 77 60 80 / 60 50 70 20 P28 61 83 66 83 / 50 30 40 40 && .DDC WATCHES/WARNINGS/ADVISORIES... KS...NONE. && 18/23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 205 PM CDT SAT JUN 19 2004 KSZ030-031-043>046-061>066-074>081-084>090-201100- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 205 PM CDT (105 PM MDT) SAT JUN 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL DEVELOP IN EASTERN COLORADO LATE THIS AFTERNOON AND TO MOVE INTO WESTERN KANSAS AFTER SUNSET. UNSEASONABLY COOL AND STABLE AIR IN THE LOWER LEVELS OF THE ATMOSPHERE WILL PERSIST, AND THE THUNDERSTORMS WHICH MOVE INTO KANSAS THIS EVENING ARE NOT EXPECTED TO BE SEVERE, BUT MAY PRODUCE UP TO THREE QUARTERS OF AN INCH OF RAINFALL OVERNIGHT IN A FEW LOCATIONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AN UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH MOST OF THE WEEK WITH SCATTERED THUNDERSTORMS PRIMARILY DURING THE NIGHTTIME HOURS. A FEW OF THESE THUNDERSTORMS COULD BE SEVERE. HAIL AND HIGH WINDS WILL BE THE MAIN THREATS, ALTHOUGH HEAVY RAINFALL COULD PRODUCE LOCAL FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. 18
The Goodland radar (KGLD), 115 km away, was scanning. The volume nearest the first event began at 06:15 UTC.
6 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407939, 5407940, 5407941, 5407942, 5407943, 5408009.